Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 67, NWS Bismarck, ND

June 23, 20154 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 23, 2015, 6:57 PM MDT for 4 counties in North Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2015, 6:57 PM MDT (00:57 UTC)
Expired
Jun 23, 2015, 7:43 PM MDT
In force
46 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, ND, Grant County, ND, Hettinger County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 121 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2418 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WUUS53 KBIS 240057
SVRBIS
NDC001-037-041-085-240200-
/O.NEW.KBIS.SV.W.0067.150624T0057Z-150624T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
757 PM CDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EASTERN ADAMS COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  SOUTHEASTERN HETTINGER COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  SOUTHWESTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 900 PM CDT/800 PM MDT/

* AT 756 PM CDT /656 PM MDT/...SEVERE THUNDERSTORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF NEW LEIPZIG TO 11
  MILES NORTH OF WHITE BUTTE...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHWESTERN GRANT...EASTERN ADAMS...SOUTHEASTERN HETTINGER AND
  SOUTHWESTERN SIOUX COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
  BENTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES. ALTHOUGH A TORNADO 
IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM 
ON THE LOWEST FLOOR OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS 
INJURY AND SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4595 10227 4618 10249 4637 10211 4601 10124
      4594 10137
TIME...MOT...LOC 0056Z 310DEG 25KT 4625 10199 4610 10230 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

AYD
4 follow-up statements
527 
WWUS53 KBIS 240110
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
810 PM CDT TUE JUN 23 2015

NDC001-037-041-085-240200-
/O.CON.KBIS.SV.W.0067.000000T0000Z-150624T0200Z/
GRANT ND-ADAMS ND-HETTINGER ND-SIOUX ND-
810 PM CDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM
CDT/800 PM MDT/ FOR SOUTHWESTERN GRANT...EASTERN ADAMS...SOUTHEASTERN
HETTINGER AND SOUTHWESTERN SIOUX COUNTIES...

AT 809 PM CDT /709 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 10
MILES NORTHEAST OF NORTH LEMMON...OR 11 MILES NORTHEAST OF LEMMON...
MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN GRANT...EASTERN ADAMS...SOUTHEASTERN HETTINGER AND
SOUTHWESTERN SIOUX COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING LARGE HAIL...DESTRUCTIVE STRAIGHT LINE 
WINDS...AND POSSIBLY A TORNADO. MOVE QUICKLY TO A SAFE 
SHELTER...SUCH AS AN INTERIOR ROOM...A BATHROOM OR CLOSET OR 
BASEMENT.

&&

LAT...LON 4595 10227 4616 10236 4628 10208 4601 10124
      4594 10137
TIME...MOT...LOC 0109Z 308DEG 30KT 4608 10206 

HAIL...1.00IN
WIND...60MPH
 
$$

AYD
577 
WWUS53 KBIS 240116
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
716 PM MDT TUE JUN 23 2015

NDC041-240126-
/O.CAN.KBIS.SV.W.0067.000000T0000Z-150624T0200Z/
HETTINGER ND-
716 PM MDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HETTINGER COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4595 10221 4619 10224 4621 10207 4620 10200
      4621 10199 4622 10192 4594 10137
TIME...MOT...LOC 0116Z 306DEG 29KT 4605 10200 

$$

NDC001-037-085-240200-
/O.CON.KBIS.SV.W.0067.000000T0000Z-150624T0200Z/
GRANT ND-ADAMS ND-SIOUX ND-
716 PM MDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHWESTERN GRANT...SOUTHEASTERN ADAMS AND SOUTHWESTERN SIOUX
COUNTIES...

AT 716 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
THUNDER HAWK...OR 10 MILES NORTHEAST OF LEMMON...MOVING SOUTHEAST AT
35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN GRANT...SOUTHEASTERN ADAMS AND SOUTHWESTERN SIOUX
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE 
WEATHER...INCLUDING LARGE HAIL...DESTRUCTIVE STRAIGHT LINE 
WINDS...AND POSSIBLY A TORNADO. MOVE QUICKLY TO A SAFE 
SHELTER...SUCH AS AN INTERIOR ROOM...A BATHROOM OR CLOSET OR 
BASEMENT.

&&

LAT...LON 4595 10221 4619 10224 4621 10207 4620 10200
      4621 10199 4622 10192 4594 10137
TIME...MOT...LOC 0116Z 306DEG 29KT 4605 10200 

HAIL...1.00IN
WIND...60MPH
 
$$

AYD
091 
WWUS53 KBIS 240128
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
728 PM MDT TUE JUN 23 2015

NDC001-240137-
/O.CAN.KBIS.SV.W.0067.000000T0000Z-150624T0200Z/
ADAMS ND-
728 PM MDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4595 10199 4615 10200 4619 10186 4594 10137
TIME...MOT...LOC 0127Z 308DEG 28KT 4599 10188 

$$

NDC037-085-240200-
/O.CON.KBIS.SV.W.0067.000000T0000Z-150624T0200Z/
GRANT ND-SIOUX ND-
728 PM MDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHWESTERN GRANT AND SOUTHWESTERN SIOUX COUNTIES...

AT 727 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF KELDRON...OR 13 MILES EAST OF LEMMON...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN GRANT AND SOUTHWESTERN SIOUX COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4595 10199 4615 10200 4619 10186 4594 10137
TIME...MOT...LOC 0127Z 308DEG 28KT 4599 10188 

HAIL...1.00IN
WIND...60MPH
 
$$

AYD
395 
WWUS53 KBIS 240143
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
743 PM MDT TUE JUN 23 2015

NDC037-085-240153-
/O.CAN.KBIS.SV.W.0067.000000T0000Z-150624T0200Z/
GRANT ND-SIOUX ND-
743 PM MDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRANT AND
SOUTHWESTERN SIOUX COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER... 
SMALL HAIL.... GUSTY WINDS TO 50 MPH AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4595 10199 4615 10200 4619 10186 4594 10137
TIME...MOT...LOC 0142Z 310DEG 25KT 4592 10176 

$$

AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:49 PM MDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 23, 4:49 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
549 PM CDT TUE JUN 23 2015

.UPDATE...
ISSUED AT 543 PM CDT TUE JUN 23 2015

THE 19-21 UTC HRRR ITERATIONS HAVE A GOOD HANDLE ON THE ONGOING
CONVECTION ACROSS WESTERN NORTH DAKOTA...AND WILL USE A BLEND OF
THEIR SOLUTIONS FOR SKY COVER AND POPS THROUGH THE EVENING AND
OVERNIGHT.

A MARGINAL THREAT FOR LARGE HAIL AND DAMAGING WINDS WILL CONTINUE
ACROSS SOUTHWEST AND POSSIBLY INTO SOUTH CENTRAL NORTH DAKOTA
THROUGH SUNSET. THE 22 UTC RAP ANALYSIS DEPICTS STRONG DEEP LAYER
SHEAR OF 40 KTS...WITH ML CAPE VALUES AROUND 1000-1500 J/KG...400
J/KG OF HAIL CAPE AND DOWNDRAFT CAPE AROUND 1000 J/KG.
OVERALL...DEEPER MOISTURE APPEARS TO BE A MITIGATING FACTOR FOR
GREATER STORM INTENSITY. MULTIPLE FUNNEL CLOUD REPORTS HAVE ALSO
BEEN RECEIVED ACROSS THE SOUTHWEST GIVEN THE AT TIMES SUPERCELLUR
NATURE OF THE STORMS. HOWEVER...LOW LEVEL KINEMATIC FIELDS ARE NOT
OVERLY SUPPORTIVE OF TORNADOES.

&&

.SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY)

ISSUED AT 129 PM CDT TUE JUN 23 2015

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE CHANCES FOR
THUNDERSTORMS THROUGH THE PERIOD...SOME MARGINALLY SEVERE SOUTHWEST
THIS AFTERNOON/EVENING...AND ACROSS WESTERN AND CENTRAL NORTH DAKOTA
WEDNESDAY.

CURRENTLY...ACTIVE WEST-NORTHWEST FLOW ALOFT WITH A SFC TROUGH
STATIONARY ACROSS THE NORTHERN HIGH PLAINS OF MT/WY. UPPER LEVEL
DIVERGENCE IN THE EXIT REGION OF AN UPPER LEVEL JET COUPLED WITH
DIURNAL INSTABILITY WILL SEE THE CHANCE FOR SHOWERS AND
THUNDERSTORMS THIS AFTERNOON WEST AND NORTH...THEN SPREADING SLOWLY
SOUTHEAST TONIGHT. BEST CHANCE FOR STRONGER STORMS REMAINS ACROSS
THE WESTERN THIRD OF THE STATE...MORE SO THE SOUTHWEST WHERE MODELS
PORTRAY 800-1200 J/KG OF MUCAPE ALONG WITH 50KTS OF 0-6KM SHEAR.
LATEST HRRR ALONG WITH THE 00Z 4KM NSSL WRF INDICATE CONVECTIVE
DEVELOPMENT EARLY TO MID AFTERNOON FROM EASTERN MONTANA INTO
SOUTHWEST AND WEST CENTRAL NORTH DAKOTA. WILL MAINTAIN HIGH CHANCE
SCATTERED POPS FOR THIS AREA.

FOR WEDNESDAY...FLOW ALOFT AND UPPER DIVERGENCE REMAINS UNCHANGED
OVER THE NORTHERN PLAINS. SFC TROUGH ADVANCES EAST WED MORNING AND
AFTERNOON INTO THE CENTRAL DAKOTAS. DAYTIME INSTABILITY AND BULK
SHEAR INDICATE CHANCE FOR THUNDERSTORMS AREA WIDE...MARGINALLY
SEVERE OVER THE ENTIRE COUNTY WARNING AREA (ALL OF WEST AND CENTRAL
ND). WILL MAINTAIN POSSIBLE SEVERE WORDING IN THE HWO. DUE TO THE
UNCERTAINTY...OPTED TO NOT INCLUDE IN THE GRIDS AT THIS TIME.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)

ISSUED AT 129 PM CDT TUE JUN 23 2015

CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PERSIST INTO
WEDNESDAY NIGHT...AS AN UPPER LEVEL SHORTWAVE TROUGH CONTINUES ON AN
EASTWARD TRACK OUT OF THE STATE.

A TRANSITION FROM QUASI ZONAL FLOW ALOFT INTO NORTHWEST FLOW IS
EXPECTED THROUGH THURSDAY. THE CURRENT MODEL PACKAGE PROVIDES GOOD
AGREEMENT ON NORTH/NORTHWEST FLOW ALOFT REMAINING IN PLACE THROUGH
THE REST OF THE EXTENDED. SEVERAL EMBEDDED MID-LEVEL SHORTWAVES ARE
PROJECTED ACROSS THE AREA...RESULTING IN FREQUENT CHANCES FOR
ISOLATED/SCATTERED THUNDERSTORMS THOUGH PREDICTABILITY IS LOW.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 543 PM CDT TUE JUN 23 2015

ISOLD/SCT -TSRA POSSIBLE TODAY INTO TONIGHT OVER THE REGION.
INITIAL DEVELOPMENT WEST AND NORTH CENTRAL THIS AFTERNOON...THEN
EAST INTO THE SOUTH CENTRAL THIS EVENING. MAINLY VFR CONDITIONS
EXPECTED THROUGH THE FORECAST PERIOD...WITH A DETERIORATION IN
CONDITIONS WITH ANY THUNDERSTORM.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...NH
LONG TERM...AC
AVIATION...AYD
Hazardous weather outlook, Jun 23, 4:40 PM MDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
540 PM CDT TUE JUN 23 2015

NDZ001-002-009>011-017>021-031>035-040>046-242245-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
540 PM CDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY OVER WESTERN NORTH DAKOTA THIS LATE
AFTERNOON...SPREADING EAST THIS EVENING. SOME STORMS COULD BE
STRONG TO SEVERE WITH GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES CONTINUE WEDNESDAY AND THURSDAY...WITH THE
POTENTIAL FOR A FEW STRONG TO SEVERE STORMS. LOWER CHANCES FOR
THUNDERSTORMS EXPECTED FOR THE END OF THIS WEEK INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GREATER THAN 40
MPH...HAIL...FLOODING...FUNNEL CLOUDS AND TORNADOES TO THE
NATIONAL WEATHER SERVICE AT 701-250-4224 OR BY POSTING TO THE NWS
BISMARCK FACEBOOK OR TWITTER PAGES.

NDZ003>005-012-013-022-023-025-036-037-047-048-050-051-242245-
RENVILLE-BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
540 PM CDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SEVERE WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES CONTINUE WEDNESDAY AND THURSDAY...WITH THE
POTENTIAL FOR A FEW STRONG TO SEVERE STORMS. LOWER CHANCES FOR
THUNDERSTORMS EXPECTED FOR THE END OF THIS WEEK INTO EARLY NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AYD

In the hours before

Special weather statement, Jun 23, 5:58 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
558 PM MDT TUE JUN 23 2015

NDZ041-044-240030-
ADAMS-HETTINGER-
558 PM MDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ADAMS AND
SOUTHWESTERN HETTINGER COUNTIES...

AT 557 PM MDT...A STRONG THUNDERSTORM WAS 14 MILES NORTH OF REEDER...
OR 23 MILES NORTHWEST OF HETTINGER...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BUCYRUS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4624 10300 4628 10299 4628 10292 4638 10293
      4642 10288 4629 10247 4602 10279
TIME...MOT...LOC 2357Z 308DEG 23KT 4631 10288

HEINERT
Local storm report, Jun 23, 6:21 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
721 PM CDT TUE JUN 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HEAVY RAIN       18 N SCRANTON           46.41N 103.14W
06/23/2015  M1.68 INCH       SLOPE              ND   TRAINED SPOTTER

            STORM TOTAL

&&

KROLAK
Special weather statement, Jun 23, 6:21 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
621 PM MDT TUE JUN 23 2015

NDZ041-042-044-240045-
ADAMS-HETTINGER-GRANT-
621 PM MDT TUE JUN 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL GRANT...
CENTRAL ADAMS AND SOUTHERN HETTINGER COUNTIES...

AT 619 PM MDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF ELGIN TO 10 MILES NORTHEAST OF
REEDER...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HETTINGER...MOTT...ELGIN...NEW LEIPZIG...REGENT...BURT...BUCYRUS...
LEITH...HEIL AND BENTLEY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. UP TO ONE
AND ONE HALF INCHES IS FALLING WITHIN ONE HOUR. THE HEAVY RAIN MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4627 10300 4628 10296 4628 10293 4630 10292
      4658 10207 4633 10156 4598 10272
TIME...MOT...LOC 0019Z 287DEG 24KT 4650 10191 4620 10278

HEINERT
Special weather statement, Jun 23, 6:37 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
637 PM MDT TUE JUN 23 2015

NDZ031-040-043-240100-
GOLDEN VALLEY-SLOPE-BOWMAN-
637 PM MDT TUE JUN 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SLOPE...WESTERN
BOWMAN AND SOUTHWESTERN GOLDEN VALLEY COUNTIES...

AT 636 PM MDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 12 MILES SOUTHEAST OF CARLYLE TO 16 MILES WEST OF MUD
BUTTES...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RHAME...MARMARTH...MUD BUTTES...PRETTY BUTTE...THREE V CROSSING AND
SUNSET BUTTE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4661 10405 4661 10348 4595 10362 4594 10403
      4595 10405
TIME...MOT...LOC 0036Z 282DEG 30KT 4649 10396 4598 10410

HEINERT
Special weather statement, Jun 23, 6:39 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
739 PM CDT TUE JUN 23 2015

NDZ012-021-022-240115-
MCHENRY-MCLEAN-SHERIDAN-
739 PM CDT TUE JUN 23 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MCHENRY...NORTH
CENTRAL SHERIDAN AND NORTHEASTERN MCLEAN COUNTIES...

AT 738 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES WEST OF BUTTE...OR
30 MILES NORTHWEST OF MCCLUSKY...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DRAKE...KARLSRUHE...BUTTE...BALFOUR...KIEF...BERGEN...RUSO AND
STRAWBERRY LAKE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4819 10051 4786 10024 4773 10085 4789 10098
TIME...MOT...LOC 0038Z 240DEG 31KT 4785 10082

ACOOP
Special weather statement, Jun 23, 6:43 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
643 PM MDT TUE JUN 23 2015

NDZ041-042-044-240115-
ADAMS ND-HETTINGER ND-GRANT ND-
643 PM MDT TUE JUN 23 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN GRANT...
EASTERN ADAMS AND SOUTHEASTERN HETTINGER COUNTIES...

AT 642 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NEW LEIPZIG TO 12
MILES NORTH OF HAYNES...AND MOVING EAST AT 40 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ELGIN...NEW LEIPZIG...BURT...LEITH AND BENTLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4634 10137 4595 10222 4617 10275 4645 10213
TIME...MOT...LOC 0042Z 287DEG 34KT 4635 10198 4615 10247

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:21 PM MDTSpecial Weather StatementBISAdams, Grant, Hettinger24 min
Jun 23, 6:37 PM MDTSpecial Weather StatementBISBowman23 min
Jun 23, 6:39 PM MDTSpecial Weather StatementBISMcHenry36 min
Jun 23, 6:43 PM MDTSpecial Weather StatementBISAdams, Grant32 min
Jun 24, 1:27 PM MDTSpecial Weather StatementBISFoster48 min
Jun 24, 2:49 PM MDTSpecial Weather StatementBISStutsman26 min
Jun 24, 5:51 PM MDTSpecial Weather StatementBISDunn24 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.